Alert archive / California / Gale Watches in 2022
Gale Watch 3, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jan 30, 2022, 2:17 AM PST. It took effect at Feb 1, 2022, 3:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2022, 2:17 AM PST (10:17 UTC)
- In effect from
- Feb 1, 2022, 3:00 PM PST
- Expired
- Jan 31, 2022, 2:58 AM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jan 29, 2:04 PM PST, 12 hours 13 minutes earlier.
Area forecast discussion, Jan 29, 2:04 PM PST, 12 hours 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 204 PM PST Sat Jan 29 2022 .SYNOPSIS...Some drizzle will be possible in Del Norte County later on Sunday. Otherwise, generally mild and dry weather will persist across Northwest California for the foreseeable future. && .DISCUSSION...A weakening shortwave trough and associated front will approach Northwest California on Sunday. Cloud cover will spread over the area throughout Sunday, but virtually no rain is expected. Measurable amounts will be confined to Del Norte County, where some drizzle will be possible Sunday evening and Sunday night. Winds will pick up over the region starting on Monday and really increase during Tuesday. These gusty winds are expected to remain sub-advisory though, but we'll continue to monitor the situation. High pressure will then continue to build over the Northeast Pacific and slowly progress eastward during the rest of the week. Basically, other than the light drizzle possible up in Del Norte late on Sunday, no precipitation chances are expected. && .AVIATION...Stratus over the coastal waters has been pushing onshore around Cape Mendocino and southward this afternoon. BUFKIT soundings over the nearshore waters continue to indicate a shallow marine layer developing this afternoon through tonight. Marine air pooling around the Humboldt Bay region will be conducive for stratus building back and spreading northward during the night. Soundings for KACV and KCEC are not as definitive, with drying and light E-NE winds redeveloping late tonight. The potential for stratus or mist is higher tonight than the last couple of nights, however it may be intermittent with widely fluctuating and variable ceilings ranging from LIFR to VFR. Stratus may even dissipate completely on Sunday as a front approaches from the NW. For inland areas, patches of river valley fog will form again tonight, otherwise VFR will persist. && .MARINE...Northerly winds will increase slightly tonight south of Cape Mendocino. Mostly light winds are forecast to continue through Sunday as a weak front approaches from the NW. Winds are forecast to remain below advisory thresholds til about Monday afternoon after the front pushes across the area. Northerly winds and steep seas are then forecast to ramp up more significantly Monday night into Tuesday. The peak in the wind looks to be on Tuesday with speeds up to 40kt over the outer waters. Localized regions nearshore like Cape Mendocino and Pt St George may also have gusts to 40 kt. Large steep seas are forecast to build in response to the strong winds during this time frame early next week. Seas are expected to peak to 18-20 feet Tuesday night over the southern outer waters. Seas north of Cape Mendo are not forecast to be that high, generally around 11 to 15 feet by Tuesday night. Near gale northerlies and steep elevated seas will likely persist on Wed and Thu, especially over the outer waters. Meanwhile, a small west to northwest swell is forecast to build into the waters today and will subside tonight, with another west-northwest swell forecast to move through the waters Sunday night and Monday. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 29, 2:36 PM PST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 236 PM PST Sat Jan 29 2022 CAZ101>115-302245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 236 PM PST Sat Jan 29 2022 This hazardous weather outlook is for Northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:17 AM PST | Gale Warning | EKA | 3 days | |
| Jan 30, 2:17 AM PST | Small Craft Advisory | EKA | 55 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.